SIGNIFICANT VICTORIES BY GOLD LEE AND VANESSA COOKSEY – SEE NOTEWORTHY CASES

Incorrect dose label on cough medicine poses risk to consumers

California consumers and those across the country want to trust the products that they use. Unfortunately, errors during the manufacturing of a product or of items used with a product could result in a risk to consumers. As a result, companies often issue recalls in hopes of preventing harm, but those efforts do not always come in time.

It was recently reported that GlaxoSmithKline Consumer Healthcare issued a recall of its Children’s Robitussin Honey Cough and Chest Congestion DM medicine and Children’s Dimetapp Cold and Cough medicine. Apparently, the two cough syrups were manufactured with dosing cups that are labeled with the wrong dosage amounts. As a result, individuals using the medicine could inadvertently give their children too much of the medicine when using the dosing cup.

The children’s dosing cups typically have markings for 5 milliliters and 10 milliliters, but the dosing cups provided with the recalled products only had markings for 20 milliliters. A 20-milliliter dose is too much for children, and dangerous overdoses could occur. Symptoms of an overdose could include vomiting, diarrhea, seizures, fainting, changes in heart rate and hallucinations. At the time of the report, no adverse effects associated with the incorrect labels had been reported.

Though there are no known cases of adverse effects associated with this problem yet, it does not mean that none have occurred. Mislabeled products of any kind — especially those that are consumed — pose a serious risk to consumers of all ages. If California residents have been negatively affected by the products involved in this recall or by other product-related errors, they may have reason to seek compensation. Product liability claims could allow parties to work toward monetary recompense for harm suffered.